MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175253080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial reporter address 1: (b)(6).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was attempted to be used during a procedure in the ureter, performed on (b)(6) 2022.During the procedure, the pigtail tip was kinked during insertion, and it was not possible to insert smoothly.Another percuflex plus ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0406 captures the reportable event of stent kinked.Block e1: initial reporter address 1: (b)(6) block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the bladder pig tail was buckled accordion also observed a kink on renal pig tail.Additionally the suture hole was stretched out.A functional evaluation noted that a mandrel of 0,035" pass through stent without resistance.The suture was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, it was found that a bladder pig tail was buckled accordion also observed a kink on renal pig tail then saw that suture hole was stretch out.Regarding with found issues, bladder coil buckled accordion and renal coil kink possible happened during the interaction with positioner and pusher with excess of force.Besides according to the evidence, it is possible that operational factors, interaction of the device with the suture string, manipulation or excess of force applied during it use, could have caused the stretch out of the suture hole.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was attempted to be used during a procedure in the ureter, performed on (b)(6), 2022.During the procedure, the pigtail tip was kinked during insertion, and it was not possible to insert smoothly.Another percuflex plus ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14138112
Report Number3005099803-2022-01938
Device Sequence Number20396605
Product Code FAD
UDI-Device Identifier08714729297338
UDI-Public08714729297338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model NumberM006175253080
Device Catalogue Number175-253-08
Device Lot Number0028621843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown